MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. ELECTROSURGICAL GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. ELECTROSURGICAL GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number MEGEN1
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 10/15/2024.B3: only event year known: 2024.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No serial number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.· if no, why not? - no.This facility has had multiple complaints on their megasoft pads and have moved to medline disposable pads.Are there any photos of the burn (s) that you could share with us in regards to the burn? no.The facility will not release any photos.· if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? no.The device that activated is a bipolar device, so the current should remain between the jaws of the device, not the return electrode.· if yes, where are they and what is the description of the damage(s)? n/a.Are there photos that can be shared of the pad? no.· if yes, please send to productcomplaint1@its.Jnj.Com.How long has the account been using mega soft? the pads in this account are approximately 21 months old.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? no.Again, this is incident is the result of flying leads from a bipolar device accidentally plugged into a monopolar port.When were the burns first noticed? intraoperatively.What is the severity of the burn? (please see degrees of burns below and choose one) · first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.· second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.· third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? was the reported issue at the pad site or alternate site? from the description i received from the surgeon, the burn was likely a second degree burn in close proximity to the surgical incision for the thyroidectomy.To compensate, the surgeon slightly increased the size of the incision to incorporate the burn in his suture line.He informed the patient of the burn and his actions.He said the size of the incision was not significantly impacted and was in line with a ¿normal¿ incision for these procedures.The surgeon does not anticipate any adverse reaction.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? no.What is the current status of the patient? the patient has been discharged.What was the surgical procedure? partial thyroidectomy.What was the surgical procedure date? approximately (b)(6) 2024.How long did the surgical procedure last? approximately 3 hours.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? n/a.Was the pad rinsed with water and let dry before this surgical procedure? n/a.How was the patient positioned? supine.Is it possible the patient was in contact with a metal portion of the or table? no.How was the room set up to include patient set up and where was the pad in relation to the patient? n/a.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? n/a.Were there liquids used in prep? n/a.What skin preparation regiment was utilized for the procedure? n/a.Was urine or other fluids detected in the field after surgery? no.Was there any patient warming blankets used? n/a.· if yes, what warming device and/or blankets were used and what is the location in relation to the patient? n/a.What temperature setting was used on the warming device(s)? n/a.What generator was being used? megen1.What power levels was generator set to? 30/30 monopolar.However, the device was a bipolar device mistakenly connected to the monopolar plug.Was there any diminished effect of the generator noted during the surgery? no.What monopolar disposables were used during the procedure? n/a.What is the age of the patient? age is unavailable, but the patient was an adult.If the age of the patient is not known, is the patient an adult or pediatric patient? adult what ethnicity is the patient? n/a.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the make and model for the bipolar instrument that was being used? was this a reusable or disposable device? what was the make and model of the cored that was used with bipolar device? does that cord include molded 2 prong receptacle or are there 2 individual plugs? what will be returned for analysis? do you have photos of the set up of the or room that you could send us? if yes, please send to productcomplaint1@its.Jnj.Com where was the bipolar instrument during the burn? was someone holding the bipolar instrument at the time of burn? was the bipolar instrument closed at the time the burn occurred? please give details of the burn, size shape and appearance in location of burn to the surgical site? what the treatment of the patient burn? what is current status of patient? does the surgeon believe there is an alleged deficiency to the megen that led to patient burn and if so why? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a thyroidectomy procedure, the customer reported a complaint.The customer accidentally plugged in a bi-polar instrument into the monopolar connection on the megen1 b port.The device automatically activated and there was a patient burn on the neck.Case was able to be completed by plugging it into the correct port.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/14/2024.Photo analysis: from the photo in the file, the flying lead bipolar cable is in the correct port.The complaint indicates that the user had the flying lead cable plugged into the monopolar port when the adverse event occurred.Therefore, the photo provided does not match the conditions at the time of the adverse event.Additional information was requested, and the following was obtained: what was the make and model for the bipolar instrument that was being used? integra adson 802964.Was this a reusable or disposable device? reusable.What was the make and model of the cored that was used with bipolar device? medline dynj010207.Does that cord include molded 2 prong receptacle or are there 2 individual plugs? flying electrode with 2 individual plugs.What will be returned for analysis? nothing will be returned.The account has decided to upgrade to our fixed electrodes.Do you have photos of the set up of the or room that you could send us? yes, attached photo has been submitted.If yes, please send to (b)(6).Where was the bipolar instrument during the burn? the device was on the patient¿s neck, close to the surgical site.Was someone holding the bipolar instrument at the time of burn? no, the device was not held when it inadvertently activated.Was the bipolar instrument closed at the time the burn occurred? no, the device was open when the burn occured.Please give details of the burn, size shape and appearance in location of burn to the surgical site? the burn was ¿very small so the surgical incision was expanded to include the burn.¿ what the treatment of the patient burn? no treatment was necessary as the burn was incorporated into the incision.What is current status of patient? patient was discharged as scheduled with no additional discharge instructions.Does the surgeon believe there is an alleged deficiency to the megen that led to patient burn and if so why? no.The surgeon recognizes that the flying electrodes were the issue and has already begun using our fixed electrodes instead of the medline flying electrodes.

Brand Name
ELECTROSURGICAL GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20450443
Report Number1721194-2024-00081
Device Sequence Number15205617
Product Code GEI
UDI-Device Identifier10614559105597
UDI-Public10614559105597
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMEGEN1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown